Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 110, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2015, 7:59 PM CDT for Maverick County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 7:59 PM CDT (00:59 UTC)
- Expired
- May 11, 2015, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
289
WUUS54 KEWX 120059
SVREWX
TXC323-120145-
/O.NEW.KEWX.SV.W.0110.150512T0059Z-150512T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 759 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF PALOMA TO NEAR ROSITA NORTH...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...ROSITA NORTH...ROSITA SOUTH...PALOMA...RADAR BASE...
FARIAS LAKE...ELM CREEK...EIDSON ROAD...SECO MINES AND LAS QUINTAS
FRONTERIZAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2856 10041 2858 10040 2861 10045 2864 10045
2864 10047 2867 10050 2871 10051 2874 10051
2876 10053 2880 10053 2883 10056 2901 10011
2851 10012
TIME...MOT...LOC 0059Z 255DEG 26KT 2889 10027 2864 10045
HAIL...1.00IN
WIND...60MPH
$$
ZEITLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:31 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 11, 6:31 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT MON MAY 11 2015 .AVIATION... EXPECT WORSENING CONDITIONS OVER THE NEXT 24 HOURS AS MOIST GULF AIR LIFTS OVER A COLD FRONT AND PRODUCES WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS. OTHER THAN ONGOING ACTIVITY IN THE VCNTY OF KDRT...EXPECT VFR CONDITIONS AT THE I-35 SITES UNTIL 08Z...THEN MVFR CIGS FROM INCREASING TSRA ACTIVITY SPREADING FROM SOUTH TO NORTH. THIS ACTIVITY SHOULD CONTINUE THROUGH AT LEAST 02Z WEDNESDAY. HEAVY RAIN AND FLOODING ARE POSSIBLE...SO A BIGGER ISSUE MAY BE INGRESS/EGRESS FROM AIRPORTS...ESPECIALLY FROM 12Z- 24Z TUESDAY. && .PREV DISCUSSION... /ISSUED 337 PM CDT MON MAY 11 2015/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... LATE AFTERNOON SURFACE OBSERVATIONS ALONG WITH VISIBLE SATELLITE AND RADAR DATA SHOW A STRONG OUTFLOW BOUNDARY FROM NEAR BRACKETTVILLE TO FLORESVILLE TO YOAKUM. FARTHER NORTH...A COLD FRONT WAS LOCATED FROM JUNCTION TO NEAR TEMPLE. THE OUTFLOW BOUNDARY WILL PROVIDE A LOW- LEVEL FOCUSING MECHANISM FOR CONVECTION THIS AFTERNOON AND THIS SHOULD KEEP THE MOST ACTIVE WEATHER GENERALLY ALONG AND SOUTH OF U.S. HIGHWAY 90 FOR THIS AFTERNOON AND EARLY EVENING. GIVEN STRONG SURFACE HEATING AND INCREASED LOW-LEVEL INSTABILITY...CAN/T COMPLETELY RULE OUT A STRONG TO SEVERE THUNDERSTORM ACROSS THE RIO GRANDE PLAINS THROUGH EARLY EVENING. THE MAIN CONCERN WOULD BE GUSTY WINDS AND HAIL. FOR THE LATE EVENING AND OVERNIGHT HOURS...THE ABOVE MENTIONED COLD FRONT WILL SLOWLY DROP SOUTHWARD INTO OUR REGION. WE EXPECT CONVECTION TO BECOME MORE WIDESPREAD ALONG AND SOUTH OF THE FRONT AS MID-LEVEL SHORTWAVE TROUGHS MOVE IN FROM THE SOUTHWEST. WE/LL CONTINUE TO SEE AN INCREASE IN LOW- LEVEL MOISTURE AS THE LOW- LEVEL JET SERVES TO ADVECT A POCKET OF MOISTURE (OBSERVED VIA SATELLITE DERIVED TPW OVER THE NORTHWESTERN GULF) INTO SOUTH TEXAS. DURING THE PEAK HEATING HOURS ON TUESDAY...THE COLD FRONT WILL STALL ALONG A DEL RIO TO SAN ANTONIO TO TAYLOR LINE. THIS BOUNDARY WILL ALSO SERVE AS A FOCUS FOR CONVECTION ON TUESDAY. GIVEN ABUNDANT MOISTURE...THE COLD FRONT AND AN ACTIVE SOUTHWEST FLOW ALOFT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH TUESDAY AFTERNOON. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS NEAR 6 INCHES ARE POSSIBLE. FOR LATE TUESDAY NIGHT...MODELS SUGGEST ANOTHER STRONG MID-LEVEL SHORTWAVE TROUGH MOVES IN AND MAY RESULT IN ANOTHER ROUND OF HEAVY RAINFALL BEGINNING TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH MONDAY)... ACTIVE WEATHER IS EXPECTED TO CONTINUE INTO WEDNESDAY AS THE ABOVE MENTIONED COLD FRONT RETREATS NORTHWARD AS A WARM FRONT. RAIN CHANCES CONTINUE THROUGH MID-WEEK...BUT SHOULD SLOWLY TAPER GIVEN A SLIGHTLY LESS ACTIVE SOUTHWEST FLOW ALOFT. WE STILL EXPECT PLENTY OF MOISTURE TO REMAIN OVER THE REGION...SO LOCALLY HEAVY RAINFALL IS A CONCERN. BY LATE IN THE WORK WEEK...ANOTHER UPPER LEVEL LOW WILL DEVELOP OVER SOUTHERN CALIFORNIA. THIS WILL PLACE OUR REGION IN AN INCREASINGLY ACTIVE SOUTHWEST FLOW ALOFT THROUGH THE UPCOMING WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 72 65 78 67 / 90 80 70 80 60 AUSTIN BERGSTROM INTL AIRPORT 66 73 67 78 68 / 90 80 70 80 60 NEW BRAUNFELS MUNI AIRPORT 67 74 66 79 68 / 90 80 70 80 60 BURNET MUNI AIRPORT 62 69 62 75 66 / 70 80 70 80 60 DEL RIO INTL AIRPORT 67 76 66 80 67 / 80 70 70 80 50 GEORGETOWN MUNI AIRPORT 63 69 64 77 67 / 80 80 70 80 60 HONDO MUNI AIRPORT 68 76 68 81 68 / 90 80 80 80 60 SAN MARCOS MUNI AIRPORT 67 73 66 77 67 / 90 80 70 80 60 LA GRANGE - FAYETTE REGIONAL 70 76 69 80 69 / 90 80 70 70 50 SAN ANTONIO INTL AIRPORT 68 75 67 79 68 / 90 80 70 80 60 STINSON MUNI AIRPORT 69 77 69 80 69 / 90 80 70 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...29 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 11, 12:30 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT MON MAY 11 2015 TXZ171>173-183>194-202>209-217>225-228-121730- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1230 PM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. LOW WATER CROSSINGS...CREEKS...AND STREAMS MAY BE IMPACTED ALONG WITH POOR DRAINAGE AREAS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON PRIMARILY OVER THE FAR WESTERN AREAS INCLUDING THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM TUESDAY. LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING MAY CONTINUE THROUGH AT LEAST MID WEEK. THE MOST LIKELY AREA FOR HEAVY RAIN WILL BE SOUTHEAST OF LINE FROM BURNET TO KERRVILLE TO PEARSALL. RESIDENTS AND DECISION MAKERS SHOULD MONITOR THE FORECAST CLOSELY AS THE CURRENT WEATHER PATTERN IS FAVORABLE TO PRODUCE DAILY CHANCES OF THUNDERSTORMS. SOME AREAS OF SOUTH CENTRAL TEXAS ARE NEARLY SATURATED AND ANY ADDITIONAL HEAVY RAINFALL WILL LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TUESDAY. RAINFALL TOTALS WILL BE NEEDED.
In the hours before
Special weather statement, May 11, 6:30 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT MON MAY 11 2015 TXZ183-120015- VAL VERDE TX- 630 PM CDT MON MAY 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 715 PM CDT... AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF SHUMLA...OR 14 MILES NORTHEAST OF LANGTRY...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN VAL VERDE COUNTY. LAT...LON 2989 10123 2982 10142 3015 10163 3025 10134 TIME...MOT...LOC 2330Z 157DEG 16KT 2993 10136 HAMPSHIRE
Special weather statement, May 11, 6:31 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT MON MAY 11 2015
TXZ222-120015-
KARNES TX-
631 PM CDT MON MAY 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KARNES COUNTY UNTIL
715 PM CDT...
AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY...MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY...CHOATE...STATE HIGHWAY 72 AND U.S. HIGHWAY 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2868 9779 2867 9782 2868 9784 2870 9789
2872 9792 2870 9798 2873 9800 2884 9783
2873 9770 2867 9778
TIME...MOT...LOC 2328Z 323DEG 8KT 2873 9787
EMPLocal storm report, May 11, 6:34 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL QUEMADO 28.95N 100.63W
05/11/2015 M1.00 INCH MAVERICK TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1500333
CVPLocal storm report, May 11, 7:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LAUGHLIN AFB AUX FIELD 28.86N 100.53W
05/11/2015 M1.75 INCH MAVERICK TX PUBLIC
&&
EVENT NUMBER EWX1500334
CVPLocal storm report, May 11, 7:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 1 SSW DEL RIO 29.36N 100.90W
05/11/2015 VAL VERDE TX PUBLIC
FLOODING ON LAS VACAS STREET IN DEL RIO
&&
EVENT NUMBER EWX1500336
CVPLocal storm report, May 11, 7:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD DEL RIO 29.38N 100.90W
05/11/2015 VAL VERDE TX PUBLIC
FLOODING NEAR LIONS PARK
&&
EVENT NUMBER EWX1500337
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:27 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 33 min |
| May 11, 8:05 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| May 11, 10:10 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| May 12, 1:29 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.